MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM ROD CUTTER FOR 3.5MM AND 4.0MM RODS; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC SYMPHONY OCT SYSTEM ROD CUTTER FOR 3.5MM AND 4.0MM RODS; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 2020-00-135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in south korea as follows: it was reported that on (b)(6) 2022, during posterior cervical fusion using symphony system, the surgeon tried to cut the rod but the rod cutter was broken.Another rod cutter was used to complete the procedure.The surgery was successfully completed.This report involves one (1) symphony oct system rod cutter for 3.5mm and 4.0mm rods.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for rod cutter 3.5 and 4.0 rods was conducted identifying that lot number gs741841 released in two batches on april 30, 2020 and august 31, 2020.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a photo investigation was completed: visual analysis of the photo revealed that the rod cutter had cracked on the cutter head.The complaint of broken cannot be confirmed with the evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY OCT SYSTEM ROD CUTTER FOR 3.5MM AND 4.0MM RODS
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15721903
Report Number1526439-2022-01903
Device Sequence Number15255145
Product Code HTZ
UDI-Device Identifier10705034530536
UDI-Public(01)10705034530536
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-135
Device Catalogue Number202000135
Device Lot NumberGS741841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS
Patient SexUnknown